Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Oct 29, 2021, 10:21 AM EDT for Greensville County, City of Emporia, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2021, 10:21 AM EDT (14:21 UTC)
- Expired
- Oct 29, 2021, 11:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Hail
- 0.00 in
- Wind
- 45
Counties City of Emporia, VA, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
301
WWUS81 KAKQ 291421
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
1021 AM EDT Fri Oct 29 2021
VAZ080-087-088-291500-
Dinwiddie VA-Sussex VA-Greensville VA-
1021 AM EDT Fri Oct 29 2021
...A strong thunderstorm will impact portions of central Greensville,
southwestern Sussex and southeastern Dinwiddie Counties and the City
of Emporia through 1100 AM EDT...
At 1021 AM EDT, Doppler radar was tracking a strong thunderstorm over
Emporia, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Emporia, Purdy, Jarratt, Stony Creek, Green Plain, Radium, Grizzard,
Bufford Crossroads, Lanes Corner, Booker, Pleasant Shade, Fields
Crossroads, Wharfs Store, Emporia Reservoir, Huske, Cowie Corner,
Owens, Durand, Slagles Lake and Emporia Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3665 7770 3671 7765 3678 7766 3704 7758
3701 7740 3699 7740 3700 7738 3698 7726
3672 7741 3667 7750 3667 7748 3665 7746
3665 7745 3659 7748
TIME...MOT...LOC 1421Z 199DEG 32KT 3669 7757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
$$
MRDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Oct 29, 9:11 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 29, 9:11 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
911 AM EDT Fri Oct 29 2021
.SYNOPSIS...
Low pressure pushes slowly northeast across the mountains late
today then into New England by Saturday night. High pressure
builds back into the area early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 910 AM EDT Friday...
Latest analysis shows nearly vertically stacked low pressure over
the TN Valley. An WNW-ESE oriented occluded front (over NC) is
approaching the FA from the SSW. An area of steady moderate to
occasionally heavy rain (associated w/ strong H85 WAA ahead of
the front) will steadily progress to the NE today (clearing the
area by evening) as the occluded front approaches. Maintained
categorical PoPs moving SW-NE from now through early evening to
account for this. Mesoanalysis shows a narrow corridor of weak
sfc-based instability just ahead of the front across eastern NC,
co-located with a theta-e ridge. This band of instability
(200-1000 J/kg of SBCAPE) and associated theta-e ridge is
forecast to briefly overspread ern VA and NE NC from late this
morning through late aftn before the front crosses the area. A
broken line of heavy showers (currently located from south-
central VA to nrn NC) just ahead of the front will likely
strengthen some as it moves into ern VA and NE NC later today
(with a few cells possibly becoming surface-based). SPC
continues to have ern portions of the FA in a MRGL Risk for
severe wx today given strong wind fields just above the surface
(main threats are localized damaging wind gusts with a chc of a
brief tornado or two). Outside of any convection, easterly winds
are forecast to increase today prior to the frontal passage (w/
gusts to 20-30 mph inland...and 35-50 mph near the coast). Will
maintain Wind Advisories in areas adjacent to the bay/ocean
through this aftn/evening.
Will not rule out lingering ISOLD/SCT SHRAS tonight...mainly N
and NW. OTW...drying will prevail over the FA leading to partly
cloudy skies on average. Lows in the u40s W to the m50s E.
Previous Discussion:
An unsettled wx day today. Primary/nearly vertically stacked lo
pres will be tracking through the OH/TN Valleys today w/ a very
weak sfc lo pres moving NNE INVOF mid-Atlantic coast. Occluded
front will be pushing NNE through the FA from mid morning
through this afternoon. Moderate/strong ESE wind gusts are
anticipated ahead of that front (to 20-30 mph inland...30-50
mph at the coast). Expecting SCT-numerous SHRAs ahead of the
front. INVOF that front...there may be enhanced/stronger SHRAS
w/ locally heavy rainfall/higher wind gust potential (initially
over srn areas...lastly on the lower MD ern shore). SPC
continues w/ MRGL SVR generally E and NE locations in the FA.
After passage of the occluded front...winds to become SSW (while
decreasing) and partial clearing is psbl. Will still hold onto
low PoPs into this evening. Highs from the m-u60s N and W...to
the m70s in far SE VA-coastal NE NC.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 250 AM EDT Friday...
Upper level lo pres slowly tracks by just N of the local area
Sat-Sat night then into/through New England Sun. Starting out
partly sunny most places Sat then VRB clouds/mostly cloudy w/
low PoPs (ISOLD SHRAS central/E...SCT SHRAS W). Highs Sat in the
l-60s...except u60s at the coast.
Upper level trough continues to move away to the NE Sun w/ deep
layered WNW flow leading to drying. Partly sunny/becoming mostly
sunny W. Highs mainly 65-70F.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 300 PM EDT Thursday...
Generally quiet weather is expected for next week as upper flow
becomes quasi-zonal in advance of the deep upper trough over
the Canadian prairies into the northern plains states. A weak
cold front will attempt to move through the area by midweek, but
latest guidance continues to indicate that very little moisture
will be available with this system. Maintained PoPs at slight
chance or less for now. Overall, temps will be seasonable with
mid 60s to around 70 Monday and Tuesday, falling to the upper
50s to low/mid 60s on Wednesday. Early morning lows in the 40s
to low 50s.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
As of 215 AM EDT Friday...
VRB IFR/MVFR CIGS w/ SHRAS into this afternoon as occluded front
lifts NNE through the FA. ESE winds gusty to 20-40 kt...highest
at the coast. Pcpn winds down/end late this afternoon/evening w/
winds lowering/shifting to SSW. CIGS lifting from MVFR to VFR
by late today. Upper level lo pres slowly crosses the region Sat
w/ psbl ISOLD SHRAS and BKN mainly VFR CIGS. VFR conditions
expected Sun into Tue.
&&
.MARINE...
As of 330 AM EDT Thursday...
Surface high pressure over the Northeast CONUS will slowly weaken
but remain roughly stationary as strong low pressure approaches the
Ohio Valley from the SW this morning. Deep upper low centered over
Tennessee will feature a few areas of surface low pressure rotating
around the main center. Winds across the waters have come down a few
knots from values seen prior to midnight but are expected to
strengthen considerably heading towards daybreak. Waves in the Ches
Bay are 2-4 ft with seas offshore 6-10 ft.
The die is cast, no changes to ongoing headlines with all waters
under Gale Warnings this morning. The pressure gradient will tighten
significantly through the morning with the core of the strongest
winds still expected to impact the region from mid morning into the
afternoon. East and SE winds increase 25-30 kt with gusts to 40 kt
in the Ches Bay and southern coastal waters with 20-30 kt and gusts
to 35 kt for the tidal rivers and Currituck Sound. Offshore, winds
will be strongest from the mouth of the bay and points northward
with 25-35 kt sustained winds and gusts up to 45 kt. Some convective
elements may bring locally higher/brief winds gusts to 50kt+ but
still prefer to handle this possibility via SMWs, if necessary.
Local wind probabilities continue to show only around a 10% chance
of gusts to Storm Force for the northern coastal waters. Latest
guidance is slower to relax the pressure gradient this evening so
have bumped up wind speeds a bit to 15-20 kt for the bay and coastal
waters for ~6 hours after 00z.
In addition to the Gale force wind gusts, seas will rapidly build
due to the strong onshore flow. Seas build to 9-14 feet across the
northern waters (14 ft+ out 20 nm) and 7-11 ft south. Seas remain
elevated in excess of 5 feet through much of the weekend. Waves in
the bay will range from 3-6 ft across our northern bay zones but 5-7
ft waves will impact the lower bay as larger waves come in from the
open Atlantic. Calmer conditions are expected Saturday into early
next week but seas are expected to remain elevated into Sunday
evening before falling below SCA thresholds.
&&
.TIDES/COASTAL FLOODING...
As of 450 AM EDT Thursday...
Tidal departures currently avg around 2.5 ft for the MD side of the
mid/upper Bay but have risen to 3 ft along the tidal Potomac as
easterly winds force already elevated water levels into smaller
waterways. Elsewhere, tidal anomalies are 1.5-2.0 ft. Currents at
the mouth of the Ches Bay finally showed a weak ebb tide last
evening but have resumed flood tidal flow as of 4am. CBOFS guidance
shows that currents will become neutral to outgoing but strong
easterly/onshore flow will serve to counteract this influence.
Coastal Flood Warnings remain for zones across portions of the Bay
from Windmill Pt N and for all of the eastern shore along the Bay
through Sat. In some areas over the bayside of the MD eastern shore
the water levels are forecast to be the highest since Isabel in
2003. In general, the Atlantic side of the eastern shore will see
peak water levels in moderate flood thresholds, but significant
beach/dune erosion is expected given nearshore waves of 8-11 ft. A
high surf advisory continues for all coastal zones today.
For the lower Bay and the coast along Va Beach, only minor flooding
is expected this morning into tonight. Coastal Flood Advisories
continue through the next 2 tide cycles. Some locations in between
such as the Peninsula and York river continue to have minor coastal
flooding this morning but York could approach moderate thresholds
this afternoon. In addition, gauges along the upper James are
running higher than previously forecast and will likely rise above
moderate thresholds with this morning's high tide cycle. The
subsequent high tide at Jamestown this afternoon will likely
approach or slightly exceed major coastal flood thresholds.
Accordingly, have upgraded the previous Coastal Flood Advisory
and Coastal Flood Watch to Coastal Flood Warning with this
package.
Lingering flooding concerns are expected through Sat over much of
the Bay due to only gradual lowering of water levels.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Warning until 6 PM EDT Saturday for MDZ021>023.
High Surf Advisory until 10 PM EDT this evening for MDZ025.
Wind Advisory until 7 PM EDT this evening for MDZ024-025.
Coastal Flood Warning until 8 AM EDT Saturday for MDZ024-025.
Coastal Flood Advisory until 10 AM EDT this morning for MDZ024-
025.
NC...Wind Advisory until 2 PM EDT this afternoon for NCZ102.
High Surf Advisory until 4 PM EDT this afternoon for NCZ102.
VA...Coastal Flood Warning until 2 PM EDT Saturday for VAZ084-089-
090-093-523>525.
Wind Advisory until 2 PM EDT this afternoon for VAZ095-098.
Coastal Flood Advisory until 8 PM EDT this evening for
VAZ095>098.
High Surf Advisory until 4 PM EDT this afternoon for VAZ098.
Coastal Flood Warning until 6 PM EDT Saturday for VAZ099-100.
High Surf Advisory until 10 PM EDT this evening for VAZ099-100.
Wind Advisory until 7 PM EDT this evening for VAZ099-100.
Wind Advisory until 4 PM EDT this afternoon for VAZ077-078-
084>086-523-525.
Coastal Flood Warning until noon EDT Saturday for VAZ075-077-
078-085-086.
MARINE...Gale Warning until 4 PM EDT this afternoon for ANZ630>632-
634>636-654-656-658.
Gale Warning until 7 PM EDT this evening for ANZ650-652.
Gale Warning until 1 PM EDT this afternoon for ANZ633-637-638.
&&
SYNOPSIS...AJB/MAM
NEAR TERM...ALB/ERI
SHORT TERM...ALB
LONG TERM...AJB/MAM
AVIATION...ALB
MARINE...LKB/RHR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Oct 29, 4:00 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 400 AM EDT Fri Oct 29 2021 NCZ012>017-030>032-VAZ048-060>062-064>069-076-079>083-087-088-092- 509>522-300800- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Richmond- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Greensville- Sussex-Southampton-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 400 AM EDT Fri Oct 29 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight.. A strong area of low pressure approaches the area from the southwest today. Showers and possible isolated thunderstorms are expected. Locally heavy rainfall and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-300800- Virginia Beach- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-300800- Accomack-Northampton- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SATURDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Surf Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-300800- Dorchester-Wicomico-Somerset- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ096-097-300800- Suffolk-Chesapeake- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-300800- Inland Worcester- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ095-300800- Norfolk/Portsmouth- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ089-090-093-524-300800- Surry-James City-Isle of Wight-Newport News- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ084-523-525-300800- Gloucester-York-Hampton/Poquoson- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-300800- Maryland Beaches- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. Wind Advisory. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ077-078-085-086-300800- Northumberland-Lancaster-Middlesex-Mathews- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-300800- Westmoreland- 400 AM EDT Fri Oct 29 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT SATURDAY... This Hazardous Weather Outlook is for east central Virginia. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-300800- Eastern Currituck- 400 AM EDT Fri Oct 29 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight.. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 29, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1021 AM EDT Fri Oct 29 2021
VAZ080-087-088-291500-
Dinwiddie VA-Sussex VA-Greensville VA-
1021 AM EDT Fri Oct 29 2021
...A strong thunderstorm will impact portions of central Greensville,
southwestern Sussex and southeastern Dinwiddie Counties and the City
of Emporia through 1100 AM EDT...
At 1021 AM EDT, Doppler radar was tracking a strong thunderstorm over
Emporia, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Emporia, Purdy, Jarratt, Stony Creek, Green Plain, Radium, Grizzard,
Bufford Crossroads, Lanes Corner, Booker, Pleasant Shade, Fields
Crossroads, Wharfs Store, Emporia Reservoir, Huske, Cowie Corner,
Owens, Durand, Slagles Lake and Emporia Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3665 7770 3671 7765 3678 7766 3704 7758
3701 7740 3699 7740 3700 7738 3698 7726
3672 7741 3667 7750 3667 7748 3665 7746
3665 7745 3659 7748
TIME...MOT...LOC 1421Z 199DEG 32KT 3669 7757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MRDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:57 PM EDT | Small Craft Advisory | AKQ | 48 hr | |
| Oct 29, 1:54 PM EDT | Special Weather Statement | AKQ | Essex | 36 min |
| Oct 29, 2:44 PM EDT | Special Weather Statement | AKQ | Middlesex | 31 min |
| Oct 29, 3:38 PM EDT | Special Weather Statement | AKQ | Hanover | 37 min |
| Oct 29, 4:10 PM EDT | Special Weather Statement | AKQ | Southampton | 35 min |
| Oct 29, 4:24 PM EDT | High Surf Advisory | AKQ | City of Virginia Beach | 3 hr |
| Oct 29, 5:01 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, Sussex, City of Hopewell | 29 min |
| Oct 29, 7:54 PM EDT | Coastal Flood Statement | AKQ | City of Chesapeake, City of Virginia Beach | 9 hr |
| Oct 29, 10:25 AM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 65 min |
| Oct 29, 11:25 AM EDT | Special Weather Statement | AKQ | Camden | 65 min |
| Oct 29, 1:28 PM EDT | Special Weather Statement | AKQ | Bertie | 32 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.